Jump to content

Search the Community

Showing results for tags 'perphenazine'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
    • Relationships and social life
  • Members only
  • Current events
    • Success stories: Recovery from withdrawal
    • Controversies, actions, events
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 1 result

  1. So here I am, I've gotten some good information from the site before but mostly remained a lurker, right now I think I need a little bit of support from people that truly understand what I've been through While this journey starts in 2007 I have to clarify that it wasn't my first time dealing with ADs. Much younger, in 2001 I was hooked up on Zyprexa for what I feel was an irresponsible reaction to something that required another set of actions (heavy bullying, and I'll leave it at that). That experience made me very weary of the effects of antidepressants and how fast medical personnel relies on them. Thankfully I got off them (mostly) fine So let's fast forward to 2007 I was getting very preoccupied by a girl thing during that period and had no one to talk to. I decided, sure, why not? and went to a psychologist. I got to say it was a very pleasant experience and overall it helped a lot But then this happened. I've always had trouble with insomnia since I was a kid. Out of nowhere I had a whole night episode of insomnia. It was like something popped in my head and the feeling of sleepiness was removed. I had never pulled an all-nighter before. It coincided with a trip to the psychologist He over-panicked and took me to the psychiatrist office, saying that wasn't normal and he prescribed me two meds: Amitriptyline, 25mg and Perphenazine 10mg. I really wish to know what would have happened if I had, you know, just tried to sleep normally that night again In short, those pills felt like magic, they were like sleep on a pill, for someone with sleep issues all his life it was very tempting to continue using them. Sure, they made me sleepy in the morning, but nothing a cup of coffee couldn't solve A couple of years later I had to change doctors again, the new doctor prescribed me with bipolar II and added 500mg of valproic acid, sometimes more. I have no idea how he reached that conclusion since valproic acid felt like a placebo to me Over the years the side effects started to get more noticeable, specially after my doctor made a mistake and gave me 4mg pills of perphenazie instead of 10mg. I pointed this out but he told me it was "impossible" to put me on 10mg again since I would get more sedated. To him, my insomnia was caused by bipolarity and everything working was the perphenazine and valproic acid. For some reason he claimed that amitriptyline was only making me drowzy in the morning. He tried to remove it completely and playing with varying degrees of the other drugs. But I was already working by that time, my job requires me to have a good mental performance. So I never tried any of his variations or new drugs for more than 2 days of zero sleep The last two years The side effects ended up being unbearable. Before that I had bad days sprinkled here and there, from now one I graded the days by how bad they were. I had depersonalization, lost the train of thought, got extremely dizzy, physically and mentally tired all the time, this made my job unbearable. On top of that I started to develop serious bladder and gastrointestinal problems, both urologists and gastros I visited not only agreed that the drugs were the culprit, they pushed me to start questioning what was going on. My doctors (and really all doctors after that) are very prone to minimize side effects or downright deny them and give the most useless advice (change your coffees for something stronger like a redbull) With this doctor I tried to quit the meds completely with what was a fairly "normal" taper of a quarter of a pill every two weeks. Side effects continued and insomnia got worst until I lost the ability to sleep when I went off them completely. Lasted 4 days until I got back to them (job responsibilities couldn't wait). He told me to not take the valproic acid becausee "maybe it's not bipolarity". His las try was using midazolam but it didn't work November last year Reached a breaking point and quit my job, there was no way I was going to be able to fix this and work at the same time. My plan was to do a slow taper and see how it went. Sadly, I ended up listening to some family members that took me to "two of the best doctors in the region". From november to february I took, in really short periods of time: quetiapine, mirtazapine, pregabaline, estazolam, agomelatine, levomepromazine, trazodone, sulpiride. They either didn't work at all or gave me way worst side effects The last doctor was particularly bad, not only did he denied I had insomnia and returned to "everything is just bipolarity" but he also gave me diazepam, it didn't made me sleep and he only gave me amitriptyline again until I begged him I need to start sleeping again. I told him I didn't want diazepam, I knew the risks, I had reacted terribly to benzos before, but he insisted in exchange of the amitriptyline, and told me it was "a soft med, I give it to old people". Anyway, after a month he took me cold turkey off the diazepam and for 2 months I had the worst withdrawal symptoms I felt in my life. He insisted it was all in my head. I had to convince my family to take me to another shrink I personally researched who obviously said I was suffering from benzo withdrawal and in his opinion "nothing in my medical history sounds like bipolarity" He gave me the same meds (amitriptyline and perphenazine) and have been "stable" the last two months. "Stable" means feeling exactly how I was feeling in November with the exception that the gastro issued haven't returned at full intensity again So, next week, I restart work again, maybe it was a bad decision, but I haven't worked in 9 months, bills don't pay themselves and don't see an end in sight. I see my doctor in August, I want him to agree to a 10% a month taper. He laughed about it saying it is "too conservative" and was petrified when I told him about dissolving the pills on liquid. I read about the scale method and plan to order one and hope he will agree to it On top of that, I'm going to a CBT-i doctor. I have tried it before and can say it helps greatly with sleep, sadly, it does nothing for the side effects. I can say without a doubt my only problem is insomnia. The last few months, the short periods I've been off zero meds I have felt great, I can think again, my body feels right. Sadly, I can't sleep and it starts to take a toll around the 4th day. My record in January was a 9 day period of zero or close to zero sleep time, I expected that the brain would just shut down if I force it, but it didn't So, any help would be appreciated, specially in the side effect department. I need to function normally in my job again. I've read about taking modafinil, huperzine or other cholinergic agonist to see if they might counteract the amitriptyline symptoms
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy